| Model Number |
391239 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/07/2021
Type of Reportable Event
Malfunction
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment of a severely calcified lesion (90 percent stenosis degree) in the mildly tortuous mid lad.The orsiro stent could not pass the lesion and got caught inside.Thus, it was decided to add a guideplus ii and tried to pass through the lesion but the orsiro stent dislodged from the balloon inside the guideplus ii.The device was removed and another stent was used to complete the intervention.
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the stent is displaced on the balloon by about 4 mm in distal direction.The stent is severely deformed in its proximal portion and at its distal end, i.E.Several struts are bent outwards.Microscopic inspection showed stent imprints on the exposed balloon surface, indicating that the stent was initially crimped in between the two radiopaque markers.The balloon is well folded and shows no signs of inflation.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.It should be noted that the ifu advises the user to not reinsert the orsiro stent system as the stent and/or the delivery system may have been damaged during the initial attempt to cross the lesion or during withdrawal.